Alert archive / Pennsylvania / Winter Weather Advisories in 2019
Winter Weather Advisory 21, NWS Cleveland, OH
NWS Cleveland, OH issued this winter weather advisory at Mar 22, 2019, 8:53 AM EDT for Crawford County, Erie County, Pennsylvania. It took effect at Mar 22, 2019, 9:00 AM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Mar 22, 2019, 8:53 AM EDT (12:53 UTC)
- In effect from
- Mar 22, 2019, 9:00 AM EDT
- Expired
- Mar 22, 2019, 1:12 PM EDT
- In force
- 4 hr
- Issued by
- NWS Cleveland, OH
Counties Crawford County, PA, Erie County, PA
The radar
The Pittsburgh radar (KPBZ), 153 km from the middle of the area, began a volume at 12:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 0.9 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 688 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -90 m²/s²
- 0-3 km storm-relative helicity
- -117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
956 WWUS41 KCLE 221253 WSWCLE URGENT - WINTER WEATHER MESSAGE National Weather Service Cleveland OH 853 AM EDT Fri Mar 22 2019 PAZ002-003-222100- /O.NEW.KCLE.WW.Y.0021.190322T1300Z-190323T0400Z/ Southern Erie-Crawford- Including the cities of Edinboro and Meadville 853 AM EDT Fri Mar 22 2019 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...Snow expected. Total snow accumulations of 3 to 5 inches expected. Melting will initially inhibit snow accumulations, but as temperatures fall today snow will start to accumulate. Winds gusting as high as 40 mph in snow showers will reduced visibilities to under a half mile at times. * WHERE...Southern Erie and Crawford counties. * WHEN...Until midnight EDT tonight. * ADDITIONAL DETAILS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions can be obtained from the Department of Transportation web site. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
1 follow-up statement
911 WWUS41 KCLE 221712 WSWCLE URGENT - WINTER WEATHER MESSAGE National Weather Service Cleveland OH 112 PM EDT Fri Mar 22 2019 PAZ002-003-221815- /O.CAN.KCLE.WW.Y.0021.000000T0000Z-190323T0400Z/ Southern Erie-Crawford- Including the cities of Edinboro and Meadville 112 PM EDT Fri Mar 22 2019 ...WINTER WEATHER ADVISORY IS CANCELLED... A break in the snow showers midday have allowed any earlier snowfall to melt off. Any additional afternoon and evening snow showers are expected to only produce snow accumulations of 1 to 3 inches in the higher terrain of Erie and Crawford Counties. However this is not enough snow to warrant the winter weather advisory. Blowing snow will produce periods of low visibilities. $$ For more information from the National Weather Service visit http://www.weather.gov/cle
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this winter weather advisory went out at Mar 22, 6:57 AM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Mar 22, 6:57 AM EDT, 1 hour 56 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
657 AM EDT Fri Mar 22 2019
.SYNOPSIS...
A cold front will drop south across the area today. High
pressure will build southeast from the upper Great Lakes tonight
into the Ohio valley Saturday, moving off the Carolina coast by
Sunday. Low pressure will track east through the Ohio valley
Sunday night and Monday as a cold front drops south across the
Great Lakes. High pressure will build across the region Monday
night through midweek.
&&
.NEAR TERM /THROUGH SATURDAY/...
Minor adjustments to pops and hourly temps per latest radar/ob
trends, otherwise the forecast remains on track.
Original discussion...
A potent mid level shortwave currently over the central Great
Lakes will dig southeast through the area, cutting off over
NY/PA this afternoon. This will bring a surface cold front south
through the area during the day. Precipitation will develop and
move southeast across the eastern half of the area today with
the passage of the front/wave. The timing of best precip
potential is from 15Z through 21Z, especially across the primary
snow belt with post frontal lake enhancement and upslope. Have
high likely/cat pops for the snow belt, with chance pops
extending westward through a good portion of the forecast area
during this time frame. Pops will linger the longest across NW
PA, where lake effect/upslope will keep precipitation ongoing
into the evening. Thermal profiles are marginal for rain/snow
during the morning hours, especially west of a Cleveland to
Canton line. The stronger pockets of precip should allow for
diabatic cooling processes and mainly snow, especially as the
afternoon progresses with low level CAA. Currently forecasting
inch or less accumulations given the marginal surface
temperatures and late season sun angle, with mainly
grassy/elevated surfaces seeing accumulations. However, where
more moderate snowfall persists across the higher elevations of
NW PA, snow accumulations may become more robust. 2 to 4 inch
accumulations aren't out of the question across the higher
elevations of southern Erie/northern Crawford counties, with
locally higher amounts of 5 to 6 inches possible in eastern Erie
county where the snow persists the longest. Drier air will move
into the area tonight, with high pressure building southeast
across the area. Precip should all but end across most of the
area this evening, and in northwest PA shortly after midnight.
Dry conditions and clearing skies will prevail late Friday night
through the day on Saturday. Highs will top out near 40 today
across the western half of the forecast area, with temperatures
holding steady in the mid 30s across northeast Ohio and
northwest PA through midday, falling into the low 30s this
afternoon behind the front. Winds will ramp up out of the north
northwest with the frontal passage, with gusts during the day
today in the 30-40 mph range. A cool night is expected with lows
in the low to mid 20s for most of the area. Highs on Saturday
will range from the mid/upper 30s across northwest PA to the low
to mid 40s across northern Ohio.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
High pressure will be in control of the region Saturday night before
drifting off the Middle Atlantic Coast by Sunday morning. Expect dry
conditions through at least Sunday morning. Beyond this time we will
begin to feel the impacts of low pressure that will track eastward
near the Ohio River Valley. The best chances of rain will be Sunday
night into early Monday, then end from west to east Monday
afternoon. There could be a few snow showers that mix in across NE
OH into NW PA Monday morning but accumulations are not expected at
this time. High pressure should take control of the region by Monday
night.
Sunday should be a warm day with most locations near or slightly
above 50. If the cloud cover does not thicken up by Sunday afternoon
we may be able to add a couple degrees. Cooler on Monday in the wake
of the area of low pressure with highs in the upper 30s to lower
40s.
&&
.LONG TERM /TUESDAY THROUGH THURSDAY/...
High pressure will then dominate the region Monday night through
Tuesday night. The high should move of the Middle Atlantic Coast on
Wednesday with a warmer southerly wind anticipated. Warm advection
will increase Wednesday night into Thursday as low pressure begins
to take shape over the Central Plains. There could be a few showers
that sneak into NW Ohio by Thursday night but we have plenty of time
to monitor this potential.
Tuesday will be the cold day of the long term with highs in the mid
30s to lower 40s. It will then warm each day through Thursday. Highs
Thursday afternoon should reach the middle to upper 50s.
&&
.AVIATION /12Z Friday THROUGH Tuesday/...
A quick moving cold front will drop south across the area
today, which will keep conditions MVFR to possibly IFR,
especially downwind of Lake Erie. Precip is expected at eastern
terminals, especially KERI/KCLE/KYNG and possibly KCAK/KMFD.
Snow showers will bring IFR conditions at times to terminals
downwind of Lake Erie, with coverage becoming more scattered
this afternoon into this evening before ending. High pressure
moves into the region tonight with clearing skies expected
across the area after 06Z through the end of the period. West
winds will become northwest behind the front today, gusting to
30-35 kts before subsiding after 00Z.
OUTLOOK...Non-VFR conditions Friday afternoon through Saturday
morning. Non-VFR likely Monday.
&&
.MARINE...
Clipper type storm system will sweep across the region today with
northwesterly winds increasing in its wake. Believe 30 knots will
cover it but am slightly concerned we could have a very short lived
gale that occurs from noon to around 6 pm. For now will go with a
small craft advisory for the entire lakeshore. The small craft
advisory will persist the longest on the east half of the lake. The
east half should see small craft advisory conditions until Saturday
morning. High pressure builds over the lake on Saturday with lighter
winds. The high should then be nudged eastward off the Middle
Atlantic Coast by Sunday morning. As low pressure moves eastward
near the Ohio River Valley Sunday night into Monday we should see
north to northeast winds increase. Sunday night into Monday will be
another period where we will need to monitor for a small craft
advisory.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory until 11 AM EDT Saturday for LEZ146>149.
Small Craft Advisory until 10 PM EDT this evening for
LEZ142>145.
&&
SYNOPSIS...Greenawalt
NEAR TERM...Greenawalt
SHORT TERM...MM
LONG TERM...MM
AVIATION...Greenawalt
MARINE...MMHazardous weather outlook, Mar 22, 6:57 AM EDT, 1 hour 56 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 657 AM EDT Fri Mar 22 2019 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-231100- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 657 AM EDT Fri Mar 22 2019 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Winter Weather Advisories in Pennsylvania, 2019Every winter weather advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.